Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 26, NWS Lubbock, TX

November 1, 201124 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 1, 2011, 2:50 PM CDT for 24 counties in Texas. It took effect at Nov 2, 2011, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 2:50 PM CDT (19:50 UTC)
In effect from
Nov 2, 2011, 10:00 AM CDT
Expired
Nov 2, 2011, 6:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS74 KLUB 011950
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT TUE NOV 1 2011

...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR THE EXTREME SOUTHERN
TEXAS PANHANDLE...THE ROLLING PLAINS...AND THE TEXAS SOUTH PLAINS...
...A FREEZE WATCH IS IN EFFECT LATE WEDNESDAY NIGHT AND THURSDAY
MORNING OVER THE ROLLING PLAINS AND EXTREME SOUTHERN SOUTH
PLAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY MORNING
BRINGING STIFF NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH
GUSTS TO 55 MPH. BLOWING DUST WILL DEVELOP IN SOME AREAS.

MUCH COOLER AIR WITH LIGHTER WINDS WILL FOLLOW WEDNESDAY NIGHT.
THIS WILL GIVE AN OPPORTUNITY FOR THE FIRST WIDE-SPREAD FREEZE OF
THE FALL SEASON OVER THE ROLLING PLAINS AND EXTREME SOUTHERN SOUTH
PLAINS.

TXZ026-031-032-036>044-020400-
/O.NEW.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
/O.NEW.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
250 PM CDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* EVENT AND TIMING...STRONG WINDS WILL DEVELOP MID TO LATE
  WEDNESDAY MORNING DIMINISHING LATE IN THE DAY. THIS WILL BE
  FOLLOWED BY A POTENTIAL FREEZE LATE WEDNESDAY NIGHT.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TEMPERATURES...LOWS EARLY THURSDAY MAY DROP TO 26 TO 32 DEGREES.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES
  MAY BE BELOW A MILE IN SOME AREAS. FREEZING CONDITIONS MAY KILL
  TENDER OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-020400-
/O.NEW.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
250 PM CDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY. 

* EVENT AND TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP MID TO
  LATE WEDNESDAY MORNING...DIMINISHING LATE IN THE DAY.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES
  MAY DROP BELOW A MILE IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
877 
WWUS74 KLUB 020403
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1103 PM CDT TUE NOV 1 2011

...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR THE EXTREME
SOUTHERN TEXAS PANHANDLE...THE ROLLING PLAINS...AND THE TEXAS
SOUTH PLAINS...

...A FREEZE WATCH IS IN EFFECT LATE WEDNESDAY NIGHT AND THURSDAY
MORNING OVER THE ROLLING PLAINS AND EXTREME SOUTHERN SOUTH
PLAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY MORNING
BRINGING STIFF NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH
GUSTS TO 55 MPH. BLOWING DUST WILL DEVELOP IN SOME AREAS.

MUCH COOLER AIR WITH LIGHTER WINDS WILL FOLLOW WEDNESDAY NIGHT.
THIS WILL GIVE AN OPPORTUNITY FOR THE FIRST WIDE-SPREAD FREEZE OF
THE FALL SEASON OVER THE ROLLING PLAINS AND EXTREME SOUTHERN
SOUTH PLAINS.

TXZ026-031-032-036>044-021200-
/O.CON.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
/O.CON.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
1103 PM CDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY
FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING
PLAINS. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING FOR THE FAR SOUTHERN SOUTH PLAINS
AND MOST OF THE ROLLING PLAINS.

* EVENT AND TIMING...STRONG WINDS WILL DEVELOP MID TO LATE 
  WEDNESDAY MORNING DIMINISHING LATE IN THE DAY. THIS WILL BE 
  FOLLOWED BY A POTENTIAL FREEZE LATE WEDNESDAY NIGHT. 

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TEMPERATURES...LOWS EARLY THURSDAY MAY DROP TO 26 TO 32 
  DEGREES.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES 
  IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. 
  VISIBILITIES MAY BE BELOW A MILE IN SOME AREAS. FREEZING 
  CONDITIONS MAY KILL TENDER OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-021200-
/O.CON.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
1103 PM CDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT WEDNESDAY
FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING 
PLAINS.

* EVENT AND TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP MID TO 
  LATE WEDNESDAY MORNING...DIMINISHING LATE IN THE DAY. 

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES 
  IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. 
  VISIBILITIES MAY DROP BELOW A MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JORDAN
668 
WWUS74 KLUB 020933
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
433 AM CDT WED NOV 2 2011

TXZ026-031-032-036>044-021800-
/O.CON.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
/O.CON.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
433 AM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH THURSDAY MORNING. 

* EVENT AND TIMING...STRONG WINDS WILL DEVELOP BY MID TO LATE
  MORNING...THEN DIMINISHING LATE IN THE DAY. THIS WILL BE
  FOLLOWED BY A POTENTIAL FREEZE LATE WEDNESDAY NIGHT.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TEMPERATURES...LOWS EARLY THURSDAY MAY DROP TO 26 TO 32 
  DEGREES. 

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. TONIGHT...FREEZING
  CONDITIONS MAY KILL TENDER OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-021800-
/O.CON.KLUB.WI.Y.0026.111102T1500Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
433 AM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP BY MID
  TO LATE MORNING...THEN DIMINISH LATE IN THE DAY.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES
  MAY DROP TO AROUND ONE MILE IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
215 
WWUS74 KLUB 021644
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CDT WED NOV 2 2011

TXZ026-031-032-036>044-022100-
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
/O.CON.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
1144 AM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...
  THEN DIMINISH LATE IN THE DAY. THIS WILL BE FOLLOWED BY A
  POTENTIAL FREEZE LATE TONIGHT.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TEMPERATURES...LOWS EARLY THURSDAY MAY DROP TO 26 TO 32 
  DEGREES. 

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN 
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY 
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. TONIGHT...
  FREEZING CONDITIONS MAY KILL TENDER OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-022100-
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
1144 AM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...
  GRADUALLY DIMINISHING LATE IN THE DAY.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES 
  IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. 
  VISIBILITIES MAY DROP TO AROUND ONE MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
296 
WWUS74 KLUB 022025
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT WED NOV 2 2011

TXZ038-043-044-022300-
/O.CAN.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FREEZE
WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...
  THEN DIMINISH LATE IN THE DAY. WINDS ARE EXPECTED TO STAY A BIT
  BREEZY OVERNIGHT...WHICH SHOULD KEEP TEMPERATURES SLIGHTLY MORE
  MILD AS A RESULT.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH...
  DECREASING BY SUNSET.

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ026-031-032-036-037-039>042-030400-
/O.UPG.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
/O.NEW.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS THIS AFTERNOON WILL DIMINISH
  LATE IN THE DAY. TEMPERATURES WILL FALL BELOW FREEZING LATER
  TONIGHT AS WINDS BECOME EVEN LIGHTER.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH
  DECREASING TO 10 TO 20 MPH CLOSE TO DARK.

* TEMPERATURES...LOWS EARLY THURSDAY WILL DROP TO 26 TO 32
  DEGREES.

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. TONIGHT...
  FREEZING CONDITIONS MAY KILL TENDER OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>025-027>030-033>035-022300-
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...GRADUALLY
  DIMINISHING LATE IN THE DAY.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES
  MAY DROP TO AROUND ONE MILE IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
058 
WWUS74 KLUB 022328
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT WED NOV 2 2011

TXZ026-031-032-036-037-039>042-031500-
/O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
/O.CON.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
628 PM CDT WED NOV 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. 

* AREAS: AREAS AFFECTED BY THE FREEZE WILL BE FROM THE FAR
  SOUTHERN SOUTH PLAINS AND THE CENTRAL AND NORTHERN ROLLING
  PLAINS.

* TEMPERATURES: LOWS EARLY THURSDAY WILL DROP TO 26 TO 32 DEGREES.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES LATE TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-038-043-044-030030-
/O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...GUTHRIE...JAYTON...
ASPERMONT
628 PM CDT WED NOV 2 2011

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING FOR
MOST AREAS. A FEW AREAS MAY CONTINUE TO SEE PATCHY BLOWING DUST
AS THE WIND FURTHER DIMINISHES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:59 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Nov 1, 12:59 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1259 PM CDT TUE NOV 1 2011

.AVIATION...
DOWNSLOPE SOUTHWESTERLY BREEZES WILL BACK TO SOUTHERLY THIS EVENING
WITH ANOTHER LOW LEVEL JET TAKING SHAPE. MAY BE CLOSE TO LOW LEVEL
WIND SHEAR CRITERIA BY LATE EVENING. STRONG SURFACE COLD FRONT
EXPECTED TO PASS THROUGH BOTH TAF SITES MID MORNING WEDNESDAY. VFR
WILL DOMINATE THOUGH THE STRONG NORTHERN WINDS SHOULD KICK UP BLOWING
DUST TOWARDS THE END OF THE FORECAST. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 609 AM CDT TUE NOV 1 2011/

AVIATION...
STRENGTHENING LOW PRESSURE ACROSS ERN NM WILL RESULT IN SOUTH TO
SOUTHWEST WINDS INCREASING TO AROUND 15 KT BY 18Z. OTHERWISE VFR
CONDITIONS TO PERSIST THIS FCST PERIOD.

PREV DISCUSSION... /ISSUED 243 AM CDT TUE NOV 1 2011/

SHORT TERM...
INCREASING SW FLOW ALOFT AHEAD OF A DIGGING TROUGH MOVING ACROSS THE
GREAT BASIN WILL PROMOTE BREEZY SOUTH TO SOUTHWEST SURFACE WINDS...
INCREASING 1000-500 MB THICKNESS...AND LOW LEVEL WARM ADVECTION
TODAY. RESULTING HIGH TEMPS ARE LOOKING TO BE 5 TO 10 DEGREES WARMER
THAN MONDAY FOR MUCH OF THE FCST AREA. A MILD NIGHT IS THEN EXPECTED
AS THE UPPER TROUGH MOVES ACROSS THE ROCKIES KEEPING AFOREMENTIONED
FACTORS IN PLAY IN ADDITION TO MODEST LOW LEVEL MOISTURE ADVECTION.
DESPITE THE MOISTURE ADVECTION MODELS FOR NOW KEEP STRATUS OUT OF
THE FCST AREA WHILE ALSO KEEPING THE COLD FRONT ASSOCIATED WITH THE
UPPER TROUGH ON THE DOORSTEP AT 12Z POISED FOR A RAPID PASSAGE
THROUGH THE FCST AREA IMMEDIATELY AFTERWARDS.

LONG TERM...
A FEW CONCERNS PLAGUE THE EXTENDED FORECAST. THE FIRST CONCERN IS A
STRONG COLD FRONT PROGGED TO MOVE ACROSS THE SOUTH PLAINS ON
WEDNESDAY. THIS FRONT IS IN ASSOCIATION WITH AN UA TROUGH CURRENTLY
ACROSS THE GREAT BASIN PER 07Z WATER VAPOR IMAGERY. BOTH THE NAM AND
GFS SOLUTIONS ARE RATHER PROGRESSIVE WITH THE FRONTAL PASSAGE...AS
IT CLEARS THE ENTIRE CWA AOA 18Z. THE GFS SOLUTION ON THE OTHER HAND
IS A BIT SLOWER WITH A FROPA CLEARANCE AOA THU 00Z. HOWEVER...WILL
TEND TO GRAVITATE TOWARDS THE ECMWF/NAM SOLUTIONS GIVEN RECENT
PERFORMANCE OF SEVERAL WEATHER EVENTS. MAJORITY OF MODEL SOLUTIONS
/INCLUDING THE GFS/ HOWEVER DO DISPLAY THE BEST PRECIP TO BE WELL
NORTH AND EAST OF THE CWA...AS IT COINCIDES WITH THE BEST SYNOPTIC
LIFT. IN REGARDS TO THE COLD FRONT...NAM MOS GUIDANCE SUGGEST THAT
WIND SPEEDS WILL BE CAPABLE OF APPROACHING/EQUATING ADVISORY WIND
SPEEDS...WITH THE GFS MOS GUIDANCE SHOWING THE POTENTIAL FOR A
HIGH WIND WARNING ALTHOUGH AS MENTIONED BEFORE...WILL LEAN TOWARD
THE NAM/ECMWF SOLUTIONS ATTM. CURRENT THINKING IS THAT IT WILL NOT
BE A CWA-WIDE WIND ADVISORY DAY...BUT GIVEN THE CRITICALLY DROUGHT
STRICKEN YEAR THUS FAR...BLOWING DUST WILL BE A STRONG
POSSIBILITY. WILL NEED TO KEEP IN HOWEVER THAT THE CURRENT MOS
GUIDANCE HAVE INCREASED ITS WIND SPEEDS FROM THE PREVIOUS
VERSION...AND WILL NEED TO MONITOR THIS TREND. THE TIMING OF THE
FRONT IS CRUCIAL...WHERE IF FOLLOWING THE NAM/ECMWF
SOLUTIONS...DAY TIME HIGHS WILL BE IN THE LOWER TO MID 50S...BUT
IF IT IS A BIT SLOWER /GFS/ A TEMP GRADIENT WILL SET UP FROM NW
/50S/ TO SE /60S/.

BY THURSDAY MORNING IN THE WAKE OF THE SYSTEM/S EASTWARD
PASSAGE...UPPER LEVEL RIDGING WILL TRANSLATE ACROSS THE SOUTHERN
PLAINS AND A 1035 SFC RIDGE WILL SETTLE ACROSS THE CWA. AS A
RESULT..CLEARING SKIES AND GENERALLY LIGHT NORTH TO NORTHWESTERLY
SFC WINDS WILL ENSUE...WHICH BRINGS US TO OUR NEXT CONCERN OF
PLUMMETING OVERNIGHT TEMPS. TEMPS WILL HAVE THE POTENTIAL TO FALL
INTO THE 20S ON THE CAPROCK THURSDAY MORNING...AND TO NEAR
FREEZING OFF THE CAPROCK...WHERE LOCALES OFF THE CAPROCK ARE IN
FACT NEARING ITS AVERAGE FIRST FREEZE /NOV 4TH-10TH/.
HENCE...ADDITIONAL HIGHLIGHTS MAY BE WARRANTED BUT A CONTINUED HWO
MENTION OF THE POTENTIAL FREEZE OFF THE CAPROCK IS VALID ATTM.
THEREAFTER...TEMPS WILL DRAMATICALLY WARM UP INTO THE UPPER 60S TO
LOWER 70S BY FRIDAY...THANKS TO SFC LEE TROUGHING NORTH OF THE
REGION INDUCING SLIGHTLY BREEZY DOWNSLOPING WINDS. OUR NEXT
CONCERN WILL OCCUR ON SATURDAY...AS YET ANOTHER PACIFIC UA LOW
PROPAGATES EAST ACROSS THE DESERT SW AND QUICKLY EJECTS NE TO
ACROSS THE CENTRAL PLAINS BY SATURDAY AFTERNOON...CREATING A
NOTICEABLY PRESSURE GRADIENT. AS A RESULT...WESTERLY SFC WIND
SPEEDS WILL INCREASE LEADING TO A PERIOD OF BLOWING DUST AND
ELEVATED FIRE WEATHER CONCERNS. BY THE BEGINNING OF NEXT
WEEK...BOTH THE GFS AND ECMWF SOLUTIONS DISPLAY SFC WINDS VEERING
TO A MORE UPSLOPE WIND COMPONENT...WITH PRECIP DEVELOPING
INITIALLY ACROSS SOUTHEASTERN ZONES /NEAREST THE BEST MOISTURE
AXIS/. THIS APPEARS TO BE DUE TO A STRONG 100+ KT SUBTROPICAL JET
PASSING ACROSS THE REGION. WILL GO AHEAD AND INCREASE POPS TO NEAR
10 PERCENT ON MONDAY AND TUESDAY...BUT WILL MAINTAIN SILENT WX
GRIDS AS THE ANALYZING OF FUTURE MODEL RUNS IS HIGHLY DESIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  49  24  56  31 /   0  10   0   0   0
TULIA         42  50  26  56  32 /   0  10  10   0   0
PLAINVIEW     43  52  27  56  33 /   0  10   0   0   0
LEVELLAND     45  54  26  59  32 /   0  10   0   0   0
LUBBOCK       47  54  27  57  33 /   0  10   0   0   0
DENVER CITY   47  59  27  59  32 /   0   0   0   0   0
BROWNFIELD    46  58  26  59  33 /   0   0   0   0   0
CHILDRESS     50  56  30  57  34 /   0  10  10   0   0
SPUR          49  62  31  59  35 /   0  10   0   0   0
ASPERMONT     53  64  32  60  34 /   0  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/05
Hazardous weather outlook, Nov 1, 5:12 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
512 AM CDT TUE NOV 1 2011

TXZ021>044-021015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
512 AM CDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA ON
WEDNESDAY. THIS FRONT WILL BRING GUSTY NORTHERLY WINDS THAT MAY
REACH OR EXCEED WIND ADVISORY SPEEDS. IN ADDITION...AREAS OF
BLOWING DUST WILL BE POSSIBLE...PARTICULARLY ON THE CAPROCK.
TEMPERATURES EARLY THURSDAY MORNING ARE EXPECTED TO DROP BELOW
FREEZING ACROSS MUCH OF THE OUTLOOK AREA...WITH A FREEZE POSSIBLE
ACROSS PORTIONS OF THE SOUTHERN SOUTH PLAINS AND ROLLING
PLAINS. THE AFOREMENTIONED OUTLOOK AREA HAS NOT YET EXPERIENCED A
FREEZE THUS FAR THIS SEASON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:50 PM CDTFreeze WatchLUBChildress, Cottle, Crosby, Dickens, Garza, Kent and 6 more25 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.